MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ELEVATED RIM 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ELEVATED RIM 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 643-00-36E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 03/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding infection involving trident x3 elevated rim 36mm id was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot and no other similar events were reported for the lot or sterile lot.Conclusion: it was reported that the patient's left leg was amputated and acetabular components removed due to infection.The event was not confirmed.Infection is a known possible adverse outcome of surgery, as noted in the instructions for use.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: trident hemispherical cluster hole shell; cat #: 502-11-52e; lot #: 60693602; v40 cocr lfit head 36mm/0; cat #: 6260-9-136; lot #: d68y01; 21mm mod rev hip bdy/blt +10mmcomponent level 9006-1-121; cat #: 6276-1-121; lot #: 57000201; d-m 2.0mm beaded cable set vit; cat #: 6704-0-520; lot #: 56712002; d-m 2.0mm beaded cable set vit; cat #: 6704-0-520; lot #: 58607809; d-m 2.0mm beaded cable set vit; cat #: 6704-0-520; lot #: 59609903; d-m 2.0mm beaded cable set vit; cat #: 6704-0-520; lot #: 59609903; d-m 2.0mm beaded cable set vit; cat #: 6704-0-520; lot #: 61682803; d-m 2.0mm beaded cable set vit; cat #: 6704-0-520; lot #: 61682803.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's left leg was amputated and acetabular components removed.Patient developed an infection from an above-the-knee amputation site which was performed (b)(6) 2018.The infection spread up the leg and into the hip.Surgeon performed a disarticulation of the remainder of the patient's leg (amputation up to the pelvis) and removed the patient's acetabular components.A shell and liner implanted (b)(6) 2017 were removed, and a restoration modular stem construct, 36 +0 lfit head, and 6 sets of dall-miles cables were removed with the remainder of the patient's leg.Rep provided usage reports for the primary implantation and prior revision (pi (b)(6)), and reported that no further information will be released by the hospital or surgeon.

Brand Name
TRIDENT X3 ELEVATED RIM 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9996414
Report Number0002249697-2020-00797
Device Sequence Number4597602
Product Code LPH
UDI-Device Identifier07613327025064
UDI-Public07613327025064
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number643-00-36E
Device Catalogue Number643-00-36E
Device Lot Number602L5Y
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2020
Initial Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age78 YR
Patient Weight123